Discussions By Condition: Medical Errors

Testosterone and bipolar redux

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • December 1, 2010
  • 02:35 AM

As I read over a thread from 2008 about the misdiagnosis of bipolar disorder that turnedd out to be loww testosterone levels, I am curious to hear how things turned out in the long run. I have an actual case of bipolar disorder and I know this because I have responded to various meds quite well and done poorly when off of them. I have been in and out of mental hospitals for breakdowns that often involve a suicide attempt. I started to fell better with lamictal until my immune system took a dive and I almost died of pneumonia. I've had dozens of "specialists" trying to find what is wrong with me and we found low testosterone levels, low IgG levels and low cortisol levels. My immunologist suggested that the Lamictal has shown some indications in studies to have an effect on IgG (gammaglobulin) levels. The treatments for all these conditions are horrible (except the T-gel it is just a sticky mess). The prednisone is causing extremes in my psyche that I am beginning to become alarmed about and the gammaglobulin treatments send me into a severe depression and have started anaphylaxis reactions several times. I feel like dying and ending the misery because there is no long term answer. The testosterone therapy will help, but it isn't the cure. Don't get all worked up about it... you probably still are bipolar.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?